MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; HOODED PE LINER Ø 32 / E

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; HOODED PE LINER Ø 32 / E
Model Number 01.26.3244AT
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 feb 2026.Lot 132700: (b)(4) items manufactured and released on 05-aug-2013.Expiration date: 2018-jun-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs director.12 years after primary tha on a young female patient, the pe insert is worn and some osteolytic processes were started in the femoral and acetabular regions, which led to revision surgery and removal of the implants.It is very possible and likely that the osteolytic process was caused by pe debris.The young age and very good bone quality of the patient suggest that she is an active person - there are no explanations in the report as to the choice of the surgeon to implant standard pe, in 2014, in such a young patient: it was probably due to unexplained medical reasons.A standard pe insert, implanted in a young and active patient, is likely to start having problems related to abrasive wear as soon as 10 years after surgery, as widely reported in literature.We therefore do not consider this case as a show of malfunction or defect of the implanted device.
 
Event or Problem Description
Primary surgery was performed in 2014.Ten years later, the patient started to have pain, and on (b)(6) 2026, the patient underwent revision surgery due tosignificant osteolysis.
 
Additional Manufacturer Narrative
Device returned to medacta on 12 march 2026.Visual inspection performed by r&d project manager: from the received part, it was possible to note the yellowing of the device due to lipidic absorbsion, and the damage caused by the removal with screws and probably other tools.A qc analysis was done on the liner by 3d scans, in order to detect the surface and its deviations from the original 3d model: some deviations with respect to the 3d model were noticed on the inner sphere, showing a deformation most probably caused by wear in the postero-medial area of the internal surface.From the obtained information, the event could be related to wear of the polyethylene liner; anyway, this type of event is common in the acetabular liners made of conventional uhmwpe after a period of 10 years.Clinical evaluation performed by clinical affairs director: 12 years after primary tha on a young female patient, the pe insert is worn and some osteolytic processes were started in the femoral and acetabular regions, which led to revision surgery and removal of the implants.It is very possible and likely that the osteolytic process was caused by pe debris.The young age and very good bone quality of the patient suggest that she is an active person - there are no explanations in the report as to the choice of the surgeon to implant standard pe, in 2014, in such a young patient: it was probably due to unexplained medical reasons.A standard pe insert, implanted in a young and active patient, is likely to start having problems related to abrasive wear as soon as 10 years after surgery, as widely reported in literature.We therefore do not consider this case as a show of malfunction or defect of the implanted device.The punctual dimensional analysis of the insert revealed the absence of destructive wear, as well as consequences of oxidation - this is normal in standard pe sterilized by eto.The damage to the insert in the removal phase does not allow measurement of volumetric wear.The sections that were measured showed the typical concentration of wear in the main direction of loads.Some parts were deformed, probably because of creep, which also justifies the positive discrepancy in some areas.The wear pattern is compatible with what can be expected after 12 years in a young active patient with standard pe, we did not see unexpected anomalous findings.Conclusion: the root cause of the event is attributable to expected long-term wear of a standard pe liner in a young and active patient, leading to polyethylene debris and subsequent osteolytic processes after 12 years in vivo.There is no indication that any issue with the device caused or contributed to the event, and the device history record review does not suggest any manufacturing-related problem.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SYSTEM
Common Device Name
HOODED PE LINER Ø 32 / E
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24558226
Report Number3005180920-2026-00198
Device Sequence Number15686595
Product Code LZO
UDI-Device Identifier07630030807558
UDI-Public07630030807558
Combination Product (Y/N)N
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number01.26.3244AT
Device Lot Number132700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite